Welcome to the Anxiety Forum - A Home for Those with Anxiety, Fear, or Panic Attacks.
Driving 468x60
Results 1 to 5 of 5
  1. #1
    Junior Member
    Join Date
    May 2007
    Posts
    5

    third world abyss

    I haven't posted in a while but my anxiety issue has exceeded the point of control again.

    I am currently living in a third world country teaching English to various ages of students (young children to adult). The country I am living in has a very tragic history (including genocide, political instability, etc.). The social behavior of the people here puts little value on privacy and (in all honestly) there is a very unstable side to the people.

    I think the dysfunction here is really beginning to destroy my mind. I am very concerned for my health and the fact that I am having trouble even getting through the teaching day. The students and other teachers are also reacting to this.

    I am very scared. If I can't continue teaching I will need to leave the country (and go back to a much less opportune situation in my home country).

    It's a real bad situation and there isn't the level of medical care (or even general understanding of the population of basic mental health issues) which can act as a buffer.

    I have been loading up on benzodiazepenes to get through the days recently. I had also tried (again) a few of the anti-anxiety SSRIs and trycyclics (to no avail).

    I am trying to take every opportunity between working hours to sleep (and therefore preserve the strength of my mind).

    I don't know what else to do. I feel like I am going completely mad sometimes.

  2. #2
    Please stay strong. I am also living in 3rd world country and I have anxiety as well. It seems like a dead end sometimes but I am trying to stay alive and stay sane. Wishing you all the best and I hope you can be more calm and sort it out.

  3. #3
    Junior Member
    Join Date
    Apr 2012
    Location
    SoCal
    Posts
    3
    I just left Brazil for similar reasons. It was overwhelming--my love of language, culture, people was lost into an abyss, as you say, of unmanageable anxiety, panic, self-medicating et al. I tried to hang on as long as I could, but I chose to end my contract and return for intensive outpatient therapy in the States. "Getting out" and "giving up" was the most courageous thing I've done. I've needed the time and space to level out. I felt the "less opportune" worries about my home country, but they truly had the resources I needed (read: still need).

    You're not alone!

  4. #4
    Senior Member
    Join Date
    Nov 2011
    Location
    Florida, USA
    Posts
    2,655
    Try to go easy on the benzos if you have to drive. I speak from experience. You should be OK, just pay attention. I'm glad you have access to the meds though.
    Have you tried buspar? It's neither a SSRI, benzo or TCA. Adding buspar might help you use less benzos and keep significant tolerance from developing. PM me any time. Alankay.

  5. #5
    Senior Member
    Join Date
    Jun 2012
    Location
    Shiraz
    Posts
    196
    Hi:

    You are most probably a very bad case vitamin D3 deficiency.
    Please with care, read my Thread "The Cure ?" under the Depression forum.
    You will be fine quite soon.

    Best wishes,
    Ali

 

 

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Driving Large